MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION FUNGAL PATHOGEN (BCID-FP) PANEL; FUNGAL ORGANISMS, NUCLEIC ACID-BASED ASSAY

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION FUNGAL PATHOGEN (BCID-FP) PANEL; FUNGAL ORGANISMS, NUCLEIC ACID-BASED ASSAY
Catalog Number 09556516001
Medical Device Problem Codes False Negative Result (1225); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable results for two patient samples using the eplex blood culture identification fungal pathogen (bcid-fp) panel on a eplex instrument.Sample 1 initially generated negative results, however, maldi identification of the subculture growth was candida lusitaniae with log score >2.On (b)(6) 2024, sample 2 initially generated a positive result for the candida parapsilosis target.Culture detected candida parapsilosis and candida lusitaniae.The maldi log score was >2.
 
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).Investigation is ongoing.
 
Additional Manufacturer Narrative
It was reported that the alleged two samples were from the same patient.The samples were two aliquots from two different blood culture bottles.The investigation consisted of analyzing the dataset provided by the customer, reviewing internal documentation as well as testing customer returned materials.A review of the data did not show any abnormalities.Additionally, no run malfunction was observed and the eplex instrument was working within design specifications.An internal review showed that the complaint lot met established qc release specifications and was released successfully.The internal testing from blood culture on both aliquots resulted in the presence of candida lusitaniae and candida parapsilosis.Based on the information and data provided and the investigation performed, there is no indication of a product problem.The issue is sample-specific.In mixed cultures, cobas® eplex bcid-fp assay test panel may not identify all organisms in the specimen, depending upon the concentration of each target present.A review of the provided data indicated that the alleged sample is at the limit of detection of the assay.The target concentration was likely at or near the analytical sensitivity of the assay, resulting in no target detected.Additionally, per the method sheet, "there is a risk of false negative results due to the presence of sequence variants in the fungal targets of the test.".

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION FUNGAL PATHOGEN (BCID-FP) PANEL
Common Device Name
FUNGAL ORGANISMS, NUCLEIC ACID-BASED ASSAY
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key20783765
Report Number3008632402-2024-03436
Device Sequence Number8942843
Product Code PEO
UDI-Device Identifier00857167005290
UDI-Public00857167005290
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K182690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Catalogue Number09556516001
Device Lot Number10210467,10207754
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 MO
Patient SexMale